Alert archive / Missouri / River Flood Warnings in 2010
River Flood Warning 3, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jan 19, 2010, 10:12 AM CST for Cass County, Henry County, Johnson County, Missouri. It took effect at Jan 20, 2010, 12:40 AM CST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2010, 10:12 AM CST (16:12 UTC)
- In effect from
- Jan 20, 2010, 12:40 AM CST
- Expired
- Jan 20, 2010, 11:44 PM CST
- In force
- 23 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Cass County, MO, Henry County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 34 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Blairstown (BLRM7). The gauge peaked at 20.52 ft at Jan 20, 2010, 2:00 PM CST.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06921720, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jan 19, 5:36 AM CST, 4 hours 36 minutes earlier.
Area forecast discussion, Jan 19, 5:36 AM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
536 AM CST TUE JAN 19 2010
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
IN THE SHORT TERM...YET ANOTHER NIGHT OF EXPANSIVE STRATUS AND DENSE
FOG ACROSS THE CWA. VISIBILITIES HAVE CONTINUED TO BE MUCH MORE
VARIABLE THIS MORNING...DUE IN PART TO SLIGHTLY BETTER MIXING WITH
AN EAST WIND BETWEEN 5-10 MPH. DESPITE THE INTRODUCTION OF COLDER
SFC HIGH PRESSURE OVER THE GREAT LAKES...BOUNDARY LAYER CAA HAS BEEN
LIMITED SIGNIFICANTLY. CURRENTLY ONLY AREAS BELOW FREEZING ARE ALONG
THE IMMEDIATE IOWA BORDER REGION. FURTHER SOUTH...A WELL DEFINED
SFC WARM FRONT FALLS ALONG THE OZARKS WITH UPR 40S PINNED IN
SOUTHERN MO.
THE SHORT TERM FCST TURNS MORE INTERESTING AS WE HEAD INTO AND
THROUGH THE MIDDLE PORTIONS OF THE WORK WEEK. NOSE OF AN INCREDIBLY
INTENSE UPR JET IS NOW BEGINNING TO PUSH ONTO THE CALIFORNIA
COAST...DRIVING SEVERAL PAC S/W TROUGHS TOWARDS THE CONUS. THE FIRST
SUCH WAVE IS NOW CROSSING THE SOUTHERN ROCKIES THIS MORNING PRODUCING
LIGHTNING ACTIVITY AS IT CROSSED CALIFORNIA. THIS WAVE IS EXPECTED TO
REACH THE CWA LATER THIS EVENING. IN THE MEANTIME...EXTENSIVE STRATUS
AND FOG WILL CONTINUE THROUGHOUT THE DAYTIME HOURS. UNLIKE THE PAST
FEW DAYS...AN INCREASING SFC PRESSURE GRADIENT FROM SFC CYCLOGENESIS
TO OUR SW AND SFC RIDGING TO THE NE WILL PRODUCE A SLIGHTLY STRONGER
EASTERLY COMPONENT AS THE WARM FRONT REMAINS SOUTH OF THE CWA TODAY.
THIS INCREASED MIXING SHOULD ALLOW VIS TO INCREASE STEADILY THIS
MORNING. WILL NOT MODIFY THE DENSE FOG ADVISORY...BUT IT MAY NEED TO
BE CANCELLED EARLY. BY THE AFTN HOURS...WEAK ISENTROPIC LIFT WILL
COMMENCE IN THE LOWER LVLS OF THE ATMOSPHERE AS THE SFC WARM FRONT
BEGINS TO LIFT NORTHWARD. SOUNDINGS SUGGEST AREAS OF DRIZZLE OR PERHAPS
EVEN A LIGHT RAIN SHOWER MAY DEVELOP AFTER NOON. TEMPS WILL REMAIN
TRICKY TODAY...GIVEN THE EXTENSIVE STRATUS ALOFT AND REINFORCING WEAK
CAA FROM THE NE...AREAS OF NORTHERN MO MAY STRUGGLE TO CLIMB MUCH PAST
THE FREEZING MARK.
BY THIS EVE...FAIRLY INTENSE AND DEEP ISENTROPIC LIFT WILL COMMENCE
AHEAD OF THE APPROACHING S/W. EXPECTING AN ELONGATED AREA OF
DRIZZLE/SHOWERS BY THE EVENING HOURS LIFTING FROM SW TO NE. SOUNDINGS
INDICATE AT LEAST SOME WEAK ELEVATED INSTABILITY WITH DECENT SIGNALS
FROM SEVERAL ELEVATED CONVECTION PARAMETERS TO SUPPORT A CONTINUED ISO
THUNDER MENTION IN THE GRIDS.
OF MORE QUESTION WILL BE THE SFC THERMAL PROFILE IN THE NORTHERN
PORTIONS OF THE CWA OVERNIGHT. GENERALLY FOLLOWING THE GFS/ECMWF
WHICH HAS INITIALIZED VERY WELL WITH CURRENT READINGS. THE NAM HAS
BEEN TOO COLD AT THE SFC AND HAS TOO MUCH CAA IN THE BOUNDARY
LAYER. WHILE READINGS MAY ONLY CLIMB JUST ABOVE FREEZING IN THE
NOR THEN CWA THIS AFTN...GFS/EC/GEM AND EVEN LATEST NAM SUGGEST A
MUCH DEEPER AND FURTHER NORTH TRACK OF SFC LOW PRESSURE AS THE S/W
CROSSES THE AREA OVERNIGHT TONIGHT. THE PROGRESSIVE NATURE OF THE UPR
TROUGH SHOULD ALLOW A FAIRLY WARM SURGE OF AIR TO BE PULLED
NORTHWARD INTO THE CWA. HAVE LEVELED OFF TEMPS AND EVEN INDICATED
RISING TEMPS SOUTH OF I-70 THROUGH DAYBREAK WED.
FEEL THE ONLY CHC OF ANY LIGHT ICING WILL BE ALONG THE EXTREME
NORTHERN PORTION OF MISSOURI AND THAT CHANCE MAY BE SLIGHT. A
COUPLE FACTORS WEIGH IN...FIRST AND FOREMOST BEING INCREASING
BOUNDARY LAYER WAA FROM APPROACHING SFC LOW. SECONDLY...GIVEN THE
WARM PROFILES ALOFT...ANY LIGHT TO MODERATE RAINFALL WILL CERTAINLY
TRY TO MIX DOWN WARMER AIR TO THE SFC. NEVERTHELESS...A LIGHT ICING
UNDER ONE TENTH OF AN INCH MAY BE POSSIBLE ON ELEVATED SFCS NEAR THE
IA BOARDER THROUGH WEDNESDAY MORNING. NO PLANS TO ISSUE ANY WINTER WX
PRODUCT ATTM...AND WILL ALLOW THE NEXT FCSTER TO REEVALUATE THROUGH
THE DAY AS TEMPS AND TRENDS CAN BE VISUALIZED.
A BRIEF BREAK MAY ARRIVE FOR MUCH OF THE DAYTIME HOURS OF WEDNESDAY
AS THE S/W RAPIDLY LIFTS NE AND SYNOPTIC SUBSIDENCE SETS IN. HAVE
LOWERED POPS SOME WHICH MAY NEED TO BE LOWERED FURTHER (MORE LIKELY
IN THE AFTN). STRATUS DOES LOOK TO REMAIN IN PLACE...BUT DUE TO
SUBSIDENCE ABOVE THE LAYER MAY NOT BE DEEP ENOUGH TO PRODUCE DRIZZLE.
TEMPS ON WEDNESDAY SHOULD CLIMB INTO THE LOWER 50S SOUTH OF HWY 50
BEFORE LEVELING OFF OR DROPPING IN THE AFTN.
NEXT S/W QUICKLY RACES IN BEHIND THE INITIAL WAVE FOR WED NIGHT AND
THU. EC REMAINS A STRONG AND NORTHERN OUTLIER ATTM...WITH ALL OTHER
GUIDANCE FURTHER SOUTH AND LESS INTENSE. NEVERTHELESS WILL LOWER
POPS IN THE NORTHERN ZONES AND INCREASE POPS IN THE SOUTHERN
ZONES. THE POTENTIAL FOR A QUICK QUARTER INCH OF QPF COULD NEARLY
ASSURE MINOR RIVER FLOODING IN THE SOUTHERN CWA.
UPR STORM STILL ON TRACK FOR THE END OF THE WEEK WITH A NICE WARMUP
FOR FRI AND SAT. WILL NOT GO AS HIGH AS SOME GUIDANCE SUGGESTS FOR
FRIDAY (MID-UPR 50S) ALTHOUGH POTENTIAL DOES EXIST. MY MAIN POINT OF
CONTENTION IS A PURELY SE COMPONENT TO THE BOUNDARY LAYER WINDS.
TYPICALLY NOT A GOOD WARMING WIND FOR THE CWA ESPECIALLY WITH VERY
MOIST GROUND COVER REMAINING. STILL...MID TO UPR 40S SEEMS VERY
PLAUSIBLE.
DUX
&&
.AVIATION...
FOR THE 12Z TAFS...THE VSBYS HAVE GRADUALLY IMPROVED DURING THE LAST
FEW HOURS AS SFC WINDS HAVE SLOWLY INCREASED. THE INCREASE IN WINDS
WAS DUE TO THE APPROACH OF A WEAK UPPER LEVEL STORM SYSTEM. ALTHOUGH
VSBYS MAY TEMPORARILY BE REDUCED TO BELOW ONE MILE AT TIMES THROUGH
14Z...VSBYS WILL SEE A SLOW IMPROVEMENT THIS MORNING AS SFC WINDS
CONTINUE TO INCREASE. CIGS WILL REMAIN LOW THIS MORNING...BUT WILL
ALSO SEE A SLOW INCREASE IN HEIGHT THROUGH THE DAY DUE TO DAYTIME INSOLATION.
REGARDLESS CIGS WILL REMAIN BELOW 1000 FEET. RAIN IS EXPECTED TO MOVE
INTO THE TERMINALS THIS EVENING AS THE UPPER LEVEL STORM SYSTEM MOVES
INTO MISSOURI. CIGS WILL REMAIN IN THE IFR CATEGORY AS THE TERMINALS
WILL LIKELY REMAIN NORTH OF A WARM FRONT WHICH WILL MOVE NORTH FROM
SRN MO TONIGHT. OTHERWISE...WINDS WILL INSURE GOOD LOW LEVEL MIXING
TONIGHT...LIKELY KEEPING VSBYS IN THE MVFR CATEGORY.
DB
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR MOZ001>008-011>017-
020>025-028>033-037>040-043>046-053-054.
KS...DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR KSZ025-057-060-
102>105.
&&Hazardous weather outlook, Jan 19, 5:53 AM CST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 553 AM CST TUE JAN 19 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-201200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 553 AM CST TUE JAN 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WILL CONTINUE THROUGH THE MORNING HOURS. VISIBILITIES WILL GENERALLY REMAIN NEAR ONE HALF MILE IN MOST LOCATIONS...HOWEVER LOCALIZED VISIBILITIES OF ONE QUARTER MILE OR LESS WILL REMAIN POSSIBLE THROUGH MID-MORNING. VISIBILITIES MAY RAPIDLY IMPROVE THROUGH THE MORNING. AN UPPER LEVEL STORM SYSTEM WILL CROSS THE REGION TUESDAY NIGHT INTO WEDNESDAY MORNING. SHOWERS WILL BEGIN TO OVERSPREAD THE OUTLOOK AREA THIS EVENING AND LIFT NORTHWARD THROUGH THE NIGHT. WHILE MUCH OF THE PRECIP WILL REMAIN IN THE FORM OF RAIN...TEMPERATURES IN EXTREME NORTHERN MISSOURI MAY HOLD NEAR THE FREEZING MARK INTO WEDNESDAY MORNING. THIS MAY LEAD TO THE POTENTIAL FOR LIGHT ICING DURING THE OVERNIGHT HOURS...WITH ICE ACCUMULATIONS GENERALLY UNDER ONE TENTH OF AN INCH AND MAINLY OCCURRING ON ELEVATED SURFACES. ADDITIONALLY...AN ISOLATED CLAP OF THUNDER MAY ALSO BE POSSIBLE ACROSS PORTIONS OF CENTRAL MISSOURI TONIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RAIN WILL EXIT THE AREA WEDNESDAY MORNING...BEFORE AN ADDITIONAL CHANCE FOR RAIN MOVES INTO THE AREA FROM THE SOUTHWEST WEDNESDAY NIGHT AND THURSDAY. ADDITIONAL RAINFALL OVER MOSTLY FROZEN GROUNDS MAY LEAD TO RIVER FLOODING...ESPECIALLY IN AREAS SOUTH OF THE INTERSTATE 70 CORRIDOR. AN ADDITIONAL CHANCE FOR RAIN MAY ARRIVE FRIDAY NIGHT AND SATURDAY...WITH THE THREAT FOR RIVER FLOODING INCREASING AT THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER SPOTTERS IN AREAS NEAR THE IOWA BORDER ARE ENCOURAGED TO REPORT ANY ICE ACCUMULATIONS WHICH MAY OCCUR TUESDAY NIGHT AND WEDNESDAY MORNING. DUX
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 6:51 AM CST | River Flood Warning | EAX | Cooper, Saline | 5 days |
| Jan 19, 7:59 AM CST | River Flood Warning | EAX | Bates, Cass, Henry | 49 hr |
Nearby
River Flood Warnings in Missouri, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.